Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 30, 2006, 5:29 AM CDT for Gray County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 5:29 AM CDT (10:29 UTC)
- Expired
- May 30, 2006, 6:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Gray County, KS
The radar
The Dodge City radar (KDDC), 36 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 301029 SVRDDC KSC069-301115- /O.NEW.KDDC.SV.W.0099.060530T1029Z-060530T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 529 AM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS. * UNTIL 615 AM CDT * AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF CIMARRON...OR ABOUT 6 MILES NORTHWEST OF THE HAGGARD ELEV...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN GRAY COUNTY... CIMARRON... THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 95 AND 109. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3769 10052 3767 10022 3799 10022 3799 10038 $$ LACY
2 follow-up statements
000 WWUS53 KDDC 301047 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 547 AM CDT TUE MAY 30 2006 KSC069-301115- /O.CON.KDDC.SV.W.0099.000000T0000Z-060530T1115Z/ GRAY KS- 547 AM CDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR NORTHEASTERN GRAY COUNTY... AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR CIMARRON...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INGALLS. THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 95 AND 109. LAT...LON 3769 10052 3767 10022 3799 10022 3799 10039 $$ LACY
000 WWUS53 KDDC 301113 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 613 AM CDT TUE MAY 30 2006 KSC069-301123- /O.EXP.KDDC.SV.W.0099.000000T0000Z-060530T1115Z/ GRAY KS- 613 AM CDT TUE MAY 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAY COUNTY EXPIRES AT 615 AM CDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3769 10052 3767 10022 3799 10022 3799 10039 $$ LACY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:43 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 30, 2:43 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 243 AM CDT TUE MAY 30 2006 .DISCUSSION... DAYS 1-2... TOUGH FORECAST FOR THE NEXT COUPLE OF DAYS. MODELS DO NOT HAVE A REAL GOOD HANDLE ON CURRENT CONVECTION ACROSS THE CENTRAL AND SOUTHERN PLAINS. GFS SEEMS TO BE DOING THE BEST WITH IT. ALL THE MODELS ARE TRYING TO BRING PRECIP INTO AT LEAST FAR WESTERN KS BY 12Z AND SPREADING IT ACROSS CWA THROUGH THE MORNING HOURS. AT THIS TIME...NOT OVERLY CONFIDENT A LARGE AREA OF STORMS WILL DEVELOP IN THE WARM AIR ADVECTION OVER EASTERN CO AND MOVE INTO WESTERN KS. THINK THE RUC MAY HAVE A GOOD HANDLE ON IT WITH MOST PRECIP STAYING OVER FAR NORTHWEST KS THROUGH THE EARLY MORNING AND THEN SLOWLY MOVING EAST DURING THE LATE MORNING ACROSS NORTHERN CWA. IF THIS DOES NOT HAPPEN AND SKIES ARE PARTLY CLOUDY THROUGH THE MORNING AND EARLY AFTERNOON...TEMPERATURES WILL EASILY WARM INTO THE LOWER TO MID 80S ACROSS AREA. RIGHT NOW HAVE MID 70S NORTH TO MID 80S SOUTHEAST. STORMS HAVE THE POTENTIAL TO BECOME SEVERE TODAY WITH NORTHEASTERLY WINDS BRINGING IN SOME FAIRLY HIGH DEW POINTS FROM NORTHEAST KS AND SOUTHEAST NE WITH CAPE VALUES OF 1000-2500J/KG THIS AFTERNOON. WITH WEAK FLOW ALOFT...THE STORMS THAT DO DEVELOP...ESPECIALLY NEAR THE BOUNDARY COULD PRODUCE SOME LOCALLY HEAVY RAIN. MODELS ALL OVER WITH PLACEMENT OF LOW LEVEL JET DEVELOPMENT THIS EVENING...SO KEPT IN CHANCE POPS ACROSS CWA WITH HIGHEST CHANCES FAR SOUTH AND SOUTHEAST CLOSEST TO THE BOUNDARY. SHOULD START TO SEE CONVECTION START TO TAPER DOWN TOMORROW AS FRONT MOVES SOUTH...BUT THERE WILL SEE UPPER LEVEL FLOW TURN FROM SOUTHWEST TO NORTHWEST IN THE LATE AFTERNOON AND OVERNIGHT HOURS. THERE WILL BE A DECENT DISTURBANCE MOVING THROUGH DURING THE MORNING AND EARLY AFTERNOON OVER AREA...BUT BY LATE AFTERNOON THINK MOST ACTIVITY WILL BE EAST OF CWA. MAINLY KEPT IN SOME SLIGHT CHANCE POPS THEN IN THE WEST OVERNIGHT WITH ANOTHER DISTURBANCE CROSSING THE ROCKIES AND SOME UPSLOPE FLOW AIDING IN DEVELOPMENT OVER THE COLORADO PLAINS AND POSSIBLY MAKING IT INTO WESTERN ZONES. DAYS 3-7... BESIDES REMOVING POPS FOR THURSDAY WITH UPPER RIDGE BUILDING OVER ROCKIES AND HIGH PRESSURE OVER AREA...DID NOT MAKE ANY CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 59 81 59 / 60 50 30 10 GCK 77 58 80 58 / 50 40 30 10 EHA 78 57 78 57 / 40 50 20 20 LBL 81 58 79 58 / 40 60 20 20 HYS 78 59 82 57 / 50 40 40 10 P28 83 64 82 62 / 70 70 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN28/27
Hazardous weather outlook, May 30, 4:07 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 407 AM CDT TUE MAY 30 2006 KSZ030-031-043>046-063>066-077>081-088>090-311000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 407 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHWEST KANSAS. A STATIONARY FRONT WILL BE LOCATED NEAR THE OKLAHOMA BORDER AND A COUPLE OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION OVER THE NEXT 24 HOURS. AMPLE MOISTURE AND INSTABILITY IS IN PLACE TO PRODUCE STORMS WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...ESPECIALLY NEAR THE OKLAHOMA BORDER WHERE STORMS MAY REDEVELOP IN THE SAME AREA FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS ON WEDNESDAY...BUT IT APPEARS AT THIS TIME THESE STORMS WILL REMAIN BELOW SEVERE LIMITS BUT COULD PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. KSZ061-062-074>076-084>087-311000- HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- 407 AM CDT TUE MAY 30 2006 /307 AM MDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHWEST KANSAS. A STATIONARY FRONT WILL BE LOCATED NEAR THE OKLAHOMA BORDER AND A COUPLE OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION OVER THE NEXT 24 HOURS. AMPLE MOISTURE AND INSTABILITY IS IN PLACE TO PRODUCE STORMS WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER THE AREA AGAIN ON WEDNESDAY AS ANOTHER DISTURBANCE MOVES ACROSS THE AREA AND MOIST UPSLOPE FLOW CONTINUES ACROSS THE AREA. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND SOME WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 28
In the hours before
Special weather statement, May 30, 3:42 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 342 AM CDT TUE MAY 30 2006 KSZ086-300930- SEWARD- 342 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD COUNTY... AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR KISMET...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHEASTERN SEWARD COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3722 10088 3716 10063 3738 10064 3738 10088 LACY
Special weather statement, May 30, 4:00 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 400 AM CDT TUE MAY 30 2006 KSZ076-301000- HASKELL- 400 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY... AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR SATANTA...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN HASKELL COUNTY...INCLUDING THE CITIES OF SATANTA AND SUBLETTE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3739 10108 3740 10065 3765 10065 3765 10106 LACY
Special weather statement, May 30, 4:02 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT TUE MAY 30 2006 KSZ087-301000- MEADE- 402 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR MEADE COUNTY... AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF PLAINS CITY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHWESTERN MEADE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3729 10065 3729 10050 3747 10037 3747 10064 LACY
Special weather statement, May 30, 4:04 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 404 AM CDT TUE MAY 30 2006 KSZ078-301000- FORD- 404 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR FORD COUNTY... AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MINNEOLA...MOVING NORTH AT 10 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN WESTERN FORD COUNTY...INCLUDING THE DODGE CITY AREA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3747 10022 3748 9997 3785 9980 3784 10020 LACY
Special weather statement, May 30, 4:27 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 427 AM CDT TUE MAY 30 2006 KSZ063-077-301015- FINNEY-GRAY- 427 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND GRAY COUNTIES... AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF INGALLS...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MONTEZUMA ALSO MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. PEOPLE IN GRAY AND EASTERN FINNEY COUNTIES NEED TO BE ALERT IN CASE A WARNING IS ISSUED FOR YOUR AREA. LAT...LON 3748 10063 3748 10022 3815 10022 3814 10064 LACY
Special weather statement, May 30, 5:16 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 516 AM CDT TUE MAY 30 2006 KSZ063-301100- FINNEY- 516 AM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY FOR FINNEY COUNTY... AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PLYMELL...MOVING NORTH AT 20 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN WESTERN FINNEY COUNTY...INCLUDING THE CITIES OF PLYMELL AND GARDEN CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3774 10108 3774 10068 3815 10065 3819 10108 LACY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 46 min |
| May 29, 9:31 PM CDT | Special Weather Statement | DDC | Pawnee | 44 min |
| May 29, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 42 min |
| May 29, 10:20 PM CDT | Special Weather Statement | DDC | Edwards | 40 min |
| May 30, 1:50 AM CDT | Special Weather Statement | DDC | Clark | 55 min |
| May 30, 2:34 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 41 min |
| May 30, 3:13 AM CDT | Special Weather Statement | DDC | Ford | 47 min |
| May 30, 3:15 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 45 min |
| May 30, 3:42 AM CDT | Special Weather Statement | DDC | Seward | 48 min |
| May 30, 4:00 AM CDT | Special Weather Statement | DDC | Haskell | 60 min |
| May 30, 4:02 AM CDT | Special Weather Statement | DDC | Meade | 58 min |
| May 30, 4:04 AM CDT | Special Weather Statement | DDC | Ford | 56 min |
| May 30, 4:27 AM CDT | Special Weather Statement | DDC | Gray | 48 min |
| May 30, 4:34 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| May 30, 5:16 AM CDT | Special Weather Statement | DDC | Finney | 44 min |
| May 30, 5:42 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 33 min |
| May 30, 5:44 AM CDT | Special Weather Statement | DDC | Ford | 61 min |
| May 30, 5:53 AM CDT | Special Weather Statement | DDC | Hamilton | 52 min |
| May 30, 6:12 AM CDT | Severe Thunderstorm Warning | DDC | Scott | 37 min |
| May 30, 6:20 AM CDT | Special Weather Statement | DDC | Finney | 40 min |
| May 30, 7:02 AM CDT | Special Weather Statement | DDC | Clark | 43 min |
| May 30, 7:05 AM CDT | Special Weather Statement | DDC | Lane | 40 min |
| May 30, 7:28 AM CDT | Special Weather Statement | DDC | Meade | 47 min |
| May 30, 7:36 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 24 min |
| May 30, 12:03 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 42 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 23 min |
| May 30, 2:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 47 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.